How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3207
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

my legs and arms feel like i have rubbed an ointment like icy

Resolved Question:

my legs and arms feel like i have rubbed an ointment like icy hot on them I would say they are numb or even tingling they they feel icy hot
Submitted: 6 years ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 6 years ago.
HI,
Im sorry to hear about your problem,

I would like to know,

How long have you had these symptoms?
Any other medical conditions? Medications?
Are the arms and legs involved upto the elbows and knees or more?
Any rashes or fever?
Customer: replied 6 years ago.

I have had these syptoms for several months now I do have hepatitis C but am symptom free of that disease in my legs the feeling is below the knee in my arms it is above the elbows to the shoulders at first it was only my arms now it is mostly my legs some times both at the same time other times like right now it's only one leg It is not like a painful thing it is very annoying and makes me very aware of my limbs I am constantly trying to rub the feeling away Like I said it feels like I have rubbed an icy hot or bengay type ointment over the area it is a strong minty feeling I know that is an odd way to describe but that's what it feels like thank you Robin also it comes and goes it is not constant some days I do not have it at all

Expert:  Dr. Muneeb Ali replied 6 years ago.
Thanks for the additional information,

Well it sounds like this feeling that you have can be classified as parasthesias which is an abnormal sensation over the skin due to a disorder with the nerves, This can be due to many problems including chronic disease like diabets, hepatitis C among other causes. This can be du to vitamin deficiencies, amyloidosis, medications, heavy metal porisoining etc.

This si a relatively common condition which can be easily diagnosed with the help of certain tests like that of Nerve conduction studies (NCS) and also by a detailed clinical examination to look for other neurological deficits in the body.

It can be treated wby first determining the undelrying cause and then treating that cause for example it can a B12 deficiency an treatment would be B12 replacment. APart from that the treatment centers around the use opf medications like Neurontin. Lyrica and TCA antidepressants. In addition taking B12 supplemenets can also help even if you dont have low levels of B12.

Another possible cause can be fibromyalagia in which patients experience abnormal sensations in the body as well. The treatment is the same with the aditions of SSRIs.

I would suggest scheduling an appoinment with ypour neurologist and getting this checked with the tests that i have described above and also a clinical examination. I hope this helps
Dr. Muneeb Ali and 3 other Medical Specialists are ready to help you

Related Medical Questions